I have severe nausea, tingling in my arms and legs that I can only describe as a wave that comes over me. I am finding it really difficult to get out of bed and when I don't have to I don't. I have set up extra alarm clocks as I slept through one alarm. I am studying and need to remain focused but I'm finding it hard to concentrate. Do you think the 10mg will be better for me.
I was on citalopram tablets some years ago now without a problem. Came off them correctly and with my gp's guidance as I was feeling better. About 12 months later I didn't feel good again with anxiety and went back to the gp who again prescribed the citalopram. I took the first tablet in the morning as I had done when previously on them. I went about my normal business when I suddenly felt what I can only describe (as you did) a wave come over me!! It was so strong and made me feel so awful, like the most severe panic attack you could ever have! I was not in good state at all. Luckily I was with my parents and they stayed with me the whole day until my husband came home. I could hardly even speak I felt so bad, it's really quite hard to describe. The feeling didn't alleviate until the evening time and I decided to not take another tablet!!! A week or so later, I started to wonder if I had imagined the feelings, got myself into that state and it not being the fault of the medication, so after a lot of deliberation and talking to my husband, about a fortnight later I took another whilst comfortably at home with my husband. The same thing happened again, and as I'd taken it in the evening I had a terrible night. I concluded that seeing as I was in my own home in comfortable surroundings without any added pressures and the company of my husband, it must be the tablets!! I never took another one again. I would not recommend you coming off them without discussing with your gp, but I certainly think you should go and talk to him/her, there are many types of tablets out there that may be more suitable for you. I wish you the best of luck and do hope you feel better soon.
Hi, unfortunately, as with all SSRI's, the medication will cause you to feel worse before you feel better. You could ask your doctor to prescribe some Cyclizine to treat the nausea. Maybe lowering the dose for a while is what you need, but please talk with your doctor about doing this. I would suggest you give the Citalopram a bit longer as it is a very good medication. I have been taking it for several years now and it really has improved my quality of life. Of course if the side effects continue you will have to think about an alternative. Hopefully it won't come to this though... Good luck
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.